MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FU19LN60NSF019N
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the device was in use with patient and the device was difficult to remove from ventilator tubing even when using a wedge to assist.No adverse effects or emergency procedures required.
 
Additional Manufacturer Narrative
Corrected data:event was updated to serious injury as the follow up report and initial did not reflect this data.
 
Event or Problem Description
Correction on file as cover page did not indicate the event was serious injury reportable.
 
Event or Problem Description
Investigation completed on a smiths medical tracheostomy|silicone - bivona tubes custom.
 
Additional Manufacturer Narrative
Other, other text: visual inspection of the device and the provided picture did not reveal any anomalies of the swivel connector.Using a caliper (id: 5002cl02, cal: (b)(6) 2020, cal due: (b)(6) 2021), three measurements of the od of the swivel taper were taken: one at the top, middle and bottom.The swivel connector met the specifications on the manufacturing drawing (15.2 mm, 15.57, and 15.75 mm).A side port connector (i.E., accessory) was installed on the connector.It easily was removed.The side port was then forced further down on the connector and needed the disconnect to dislodge the side port.The side port pop up are was able to be removed.No defects were identified with the returned device.It is likely that the care giver is forcing the accessory too far down on the iso taper, which causes disconnection to be difficult.The instruction for use, m-gar-10018908-001 (formerly pkg-dfu-cfx-2), states under warnings to always hold the base of the 15mm connector when disconnecting.If difficulty is experienced when disconnecting, utilize the disconnect wedge provided by inserting the thin end between the connectors and pushing to force them apart.Do not apply forces to the tube itself as this may result in tube damage which may compromise the airway.The ifu also states under set up (circuit attachment) that when connecting a breathing circuit or accessory to the connector, gently push the breathing circuit or accessory onto the connector using one hand and employing a slight twisting motion while stabilizing the base of the connector with the other hand.The connection security and ability to disconnect should then be checked by trial disconnection.Once the correct level of security has been established, the connection can then be remade using the same technique and force.Disconnection is best achieved with one hand holding the base of the connector and the other hand applying a twist and pull motion.Excessive force must not be applied when making the connection as this may result in difficulty in disconnecting the devices.In the event of difficulty disconnecting, the disconnect wedge provided should be used by forcing it between the flanges of the two connectors until they separate.In the event of difficulty disconnecting accessory components from the tracheostomy tube?s 15mm iso connector, the disconnect wedge provided should be used by forcing it between the flanges of the two connectors until they separate.No corrective actions are planned at this time.Smiths medical regularly analyzes complaint data and trends and will take further actions accordingly.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11273405
Report Number3012307300-2021-00794
Device Sequence Number3846010
Product Code JOH
UDI-Device Identifier15019517213706
UDI-Public15019517213706
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFU19LN60NSF019N
Device Catalogue NumberFU19LN60NSF019N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer04/24/2021
05/24/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date05/21/2021
05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1